MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control performed an initial evaluation of the customer¿s device and verified the reported issue.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device was able to complete a boot up cycle.In this state, the device would be inoperable and defibrillation therapy would not be available if needed.There was no patient use associated with the reported event.
 
Additional Manufacturer Narrative
Section h10/h11 of the initial medwatch report indicates: additional mfg narrative ¿ the customer contacted physio-control to report that their device was able to complete a boot up cycle.In this state, the device would be inoperable and defibrillation therapy would not be available if needed.There was no patient use associated with the reported event.Section h10/h11 of the initial medwatch report should indicate: additional mfg narrative ¿ the customer contacted physio-control to report that their device service indicator was illuminated.Upon arrival at the customer site, physio-control was made aware by the customer that their staff biomed attempted to repair their device by replacing the coin cell battery.After the coin cell battery was replaced and the device reassembled, the device was unable to complete a boot cycle upon powering on.In this state, the device would be inoperable and defibrillation therapy would not be available if needed.There was no patient use associated with the reported event.Additional information: physio-control replaced the system controller pcb assembly to resolve the reported issue.After unrelated repairs were completed, proper device operation was observed through functional and performance testing and the device was returned to the customer for use.Physio further evaluated the removed system controller pcb assembly and observed filter, designator fl3 was physically broken causing an open circuit.Physio determined that the damaged component was the result of the maintenance performed on the device.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 20 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10018675
Report Number0003015876-2020-00590
Device Sequence Number2089315
Product Code MKJ
UDI-Device Identifier00883873813799
UDI-Public00883873813799
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20
Device Catalogue Number99402-000033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer07/19/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1